Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 341, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2003, 10:36 PM CST for Grant Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2003, 10:36 PM CST (04:36 UTC)
- Expired
- Nov 26, 2003, 11:15 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270436 SVRSHV LAC043-270515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 PM CST WED NOV 26 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1115 PM CST * AT 1035 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DRY PRONG...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO QUARTERS AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1115 PM CST. LAT...LON 3168 9269 3146 9254 3151 9233 3178 9240 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 10:36 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 26, 10:36 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1036 PM CST WED NOV 26 2003 .DISCUSSION... UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO DECREASED POPS FOR WESTERN TWO THIRDS OF FORECAST AREA AND RAISED POPS IN THE EAST TO LIKLEY. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 73 40 60 / 30 20 0 0 MLU 63 73 42 60 / 60 40 0 0 TXK 63 70 38 60 / 30 20 0 0 TYR 61 69 38 60 / 30 0 0 0 LFK 66 74 41 62 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 99
Hazardous weather outlook, Nov 26, 12:00 PM CST, 10 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS EAST TEXAS EARLY THIS EVENING...SPREADING NORTHEAST ACROSS NORTHERN LOUISIANA TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...POSSIBLY PRODUCING STRONG AND DAMAGING WINDS. A FEW STORMS COULD ALSO PRODUCE HAIL. THE MAIN THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO NEAR MONROE LOUISIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY INTO TONIGHT.
In the hours before
Special weather statement, Nov 26, 10:05 PM CST, 31 minutes before
ARZ059>061-070>072-LAZ001>004-010>012-017-018-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 PM CST WED NOV 26 2003 ...SEVERE THUNDERSTORM WATCH 974 HAS BEEN CANCELED FOR NORTHEAST AND EAST TEXAS...NORTHWEST LOUISIANA AND PORTIONS OF SOUTHWEST ARKANSAS... STRONG THUNDERSTORMS WHICH OCCURRED EARLIER THIS EVENING OVER NORTHEAST AND EAST TEXAS...NORTHWEST LOUISIANA AND PORTIONS OF SOUTHWEST ARKANSAS HAVE MOVED EAST OF THE WATCH AREA. THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 974 HAS BEEN CANCELED. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHCENTRAL LOUISIANA... BUT MOST OF THESES STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.